Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from diabetes and blood pressure.Taking blisto 1MF, mopaday, diabetone, nicardia. Complaining an inflammation in both feet. What could be the cause?

hello, i ashutosh prasad,an associate professor residing in patna ,age 65 yrs, suffering from diabetes and blood pressure taking medication blisto 1 MF 1tab daily, mopaday 1tab daily fter meal and diabatone 1tab daily and nicardia 20 1tab mor. nd 1 tab in evening .taking these medicines from 1st of june 2012 .complaining an inflammation in both feet .so what may be the reason behind this.taking treatment from dr. achal sinha in patna,bihar.a heart specialist and diabetologist ,retrd. professor.pmch,patna.please give me the accurate reason and solution.
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Hello Mr Ashutosh,

Thanks for writing in.
I am a cardiologist and 70% of my patients have Diabetes Type II in addition to coronary artery disease. I read your letter with diligence.

Well you have benign essential hypertension and Non Insulin Diabetes Mellitus, the cause is partly hereditory part your life style (overweight and lack of exercise, stress)

When we treat diabetes and hypertension we follow these three criteria so as to postpone complications with Diabetes Type II
1. Achieving Fasting Blood Sugar as close to 110 mg% and post prandial sugar or random blood sugar never above 180 mg%.

2. Glycated hemoglobin (HbA1C) which reflects control over preceding 12 weeks ought to be between 7-8 (ideal) and never above 8.5

3. No development of proteinuria (ideally not even microscopic proteinuria) in urine. Which
correspond to development of Diabetic changes in eye vessels. You have hypertension too, it
would not be bad idea to get fundus examination.
4. Most of the time your blood pressure recording should be around 120/80, never above 140/90.

We try to achieve it by Drugs like Metformin and if need be other oral hypoglycemic agents as you have been prescribed, Diet (low fat, low carbohydrate and normal protein, high fiber and calories kept lowest possible to achieve target weight). Diet is taken as frequent small meals. And third pillar is Exercise, at least equivalent to daily brisk walk for 45 minutes at the speed of 5 KM per hour. Those who have to loose weight take fever calories and exercise is proportionately increased. Also fiber content of food is kept more. Those who specific micro-nutrient or vitamin deficiency it is supplemented.

We prefer patient to take food which does not take his/her sugar too high too soon (high glycemic index foods).

Now coming to your question:
Your diabetes and blood pressure are apparently well controlled as it you are being taken by a specialist and with your intelligence, I hope you are monitoring both yourself by home use glucose meter and blood pressure monitor.

Please ask your doctor if the cause of your feet symptoms is peripheral neuropathy? He would prescribe medicines for it if it is present.

Last suggestion. Please Monitor your HbA1C, it helps.

If you have any other question please ask I shall be happy to answer,

With Best Wishes

Dr Anil Grover, Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
Answered: Mon, 2 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor